Reversible bilateral optic neuritis after Infliximab discontinuation in a patient with Crohn's disease (Journal article)
Felekis, T./ Katsanos, K./ Christodoulou, D./ Asproudis, I./ Tsianos, E. V.
A relationship between inflammatory bowel disease and multiple sclerosis is supported by a higher than expected coexistence of these diseases among families and individuals. A 32 year-old male with Crohn's disease of the terminal ileum diagnosed 4 years ago and HLA-B27 negative bilateral sacroiliitis diagnosed 2 years ago, was admitted in our hospital because of an acute episode of blurred vision. In addition the patient complained for urine incontinence. Before this admission the patient was administered methylprednisolone and Infliximab induction treatment. During admission the diagnosis of multiple sclerosis-associated bilateral optic neuritis was made and Infliximab was discontinued. The patient was started on therapy with interferon-beta for multiple sclerosis, prednizolone and azathioprine for Crohn's disease and oxybutynin hydrochloride for urine incontinence. After 8 weeks of Infliximab discontinuation patient recovered totally from optic neuritis. This is a rare case of totally reversible bilateral optic neuritis associated with multiple sclerosis in a patient with Crohn's disease and sacroiliitis receiving also Infliximab induction therapy.
|Institution and School/Department of submitter:||Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής|
|Appears in Collections:||Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)|
Files in This Item:
|Asproudis-2009-reversible bilateral optic.pdf||128.01 kB||Adobe PDF||View/Open|
Please use this identifier to cite or link to this item:This item is a favorite for 0 people.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.